Alert archive / Wisconsin / Gale Warnings in 2025
Gale Warning 4, NWS Green Bay, WI
NWS Green Bay, WI issued this gale warning at Feb 27, 2025, 1:50 PM CST. It took effect at Feb 28, 2025, 12:58 PM CST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2025, 1:50 PM CST (19:50 UTC)
- In effect from
- Feb 28, 2025, 12:58 PM CST
- Expired
- Mar 1, 2025, 12:00 AM CST
- In force
- 11 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
878 WHUS73 KGRB 271950 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 150 PM CST Thu Feb 27 2025 LMZ542-543-280400- /O.CON.KGRB.SC.Y.0021.000000T0000Z-250228T0000Z/ /O.NEW.KGRB.SC.Y.0022.250228T1200Z-250228T2100Z/ /O.NEW.KGRB.GL.W.0004.250228T2100Z-250301T0300Z/ Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 150 PM CST Thu Feb 27 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 3 PM CST FRIDAY... ...GALE WARNING IN EFFECT FROM 3 PM TO 9 PM CST FRIDAY... * WHAT...For the first Small Craft Advisory, northwest winds 10 to 15 kt with gusts up to 25 kt and waves 1 to 2 ft. For the second Small Craft Advisory, southwest winds around 20 kt with gusts up to 35 kt and waves 3 to 6 ft expected. For the Gale Warning, northwest winds 20 to 25 kt with gusts up to 40 kt and waves 2 to 5 ft expected. * WHERE...Lake Michigan nearshore waters from Sturgeon Bay to Sheboygan. * WHEN...For the first Small Craft Advisory, until 6 PM CST this evening. For the second Small Craft Advisory, from 6 AM to 3 PM CST Friday. For the Gale Warning, from 3 PM to 9 PM CST Friday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ LMZ541-280400- /O.NEW.KGRB.SC.Y.0022.250228T1200Z-250228T2100Z/ /O.NEW.KGRB.GL.W.0004.250228T2100Z-250301T0300Z/ Rock Island Passage to Sturgeon Bay WI- 150 PM CST Thu Feb 27 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 3 PM CST FRIDAY... ...GALE WARNING IN EFFECT FROM 3 PM TO 9 PM CST FRIDAY... * WHAT...For the Small Craft Advisory, southwest winds 15 to 25 kt with gusts up to 35 kt and waves 4 to 7 ft expected. For the Gale Warning, northwest winds 20 to 30 kt with gusts up to 45 kt and waves 3 to 5 ft expected. * WHERE...Lake Michigan nearshore waters from Washington Island to Sturgeon Bay. * WHEN...For the Small Craft Advisory, from 6 AM to 3 PM CST Friday. For the Gale Warning, from 3 PM to 9 PM CST Friday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$
7 follow-up statements
223 WHUS73 KGRB 280346 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 946 PM CST Thu Feb 27 2025 LMZ541>543-281200- /O.CON.KGRB.SC.Y.0022.250228T1200Z-250228T2100Z/ /O.CON.KGRB.GL.W.0004.250228T2100Z-250301T0300Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 946 PM CST Thu Feb 27 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 3 PM CST FRIDAY... ...GALE WARNING REMAINS IN EFFECT FROM 3 PM TO 9 PM CST FRIDAY... * WHAT...For the Small Craft Advisory, southwest winds 15 to 25 kt with gusts up to 35 kt and waves 4 to 7 ft expected. For the Gale Warning, northwest winds 20 to 30 kt with gusts up to 45 kt and waves 3 to 5 ft expected. * WHERE...Lake Michigan nearshore waters from Washington Island to Sturgeon Bay. * WHEN...For the Small Craft Advisory, from 6 AM to 3 PM CST Friday. For the Gale Warning, from 3 PM to 9 PM CST Friday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$
191 WHUS73 KGRB 280851 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 251 AM CST Fri Feb 28 2025 LMZ541>543-281700- /O.CON.KGRB.SC.Y.0022.250228T1200Z-250228T2100Z/ /O.CON.KGRB.GL.W.0004.250228T2100Z-250301T0300Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 251 AM CST Fri Feb 28 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 3 PM CST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM CST THIS EVENING... * WHAT...For the Small Craft Advisory, southwest winds 15 to 25 kt with gusts up to 30 kt and waves 5 to 8 ft expected. For the Gale Warning, northwest winds 20 to 30 kt with gusts up to 45 kt and waves 2 to 5 ft expected. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan. * WHEN...For the Small Craft Advisory, from 6 AM this morning to 3 PM CST this afternoon. For the Gale Warning, from 3 PM this afternoon to 9 PM CST this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ Kurimski
706 WHUS73 KGRB 281551 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 951 AM CST Fri Feb 28 2025 LMZ541>543-010000- /O.CON.KGRB.SC.Y.0022.000000T0000Z-250228T2100Z/ /O.CON.KGRB.GL.W.0004.250228T2100Z-250301T0300Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 951 AM CST Fri Feb 28 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM CST THIS EVENING... * WHAT...For the Small Craft Advisory, west winds 15 to 25 kt with gusts up to 35 kt and waves 4 to 7 ft. For the Gale Warning, northwest winds 20 to 30 kt with gusts up to 45 kt and waves 4 to 7 ft expected. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan. * WHEN...For the Small Craft Advisory, until 3 PM CST this afternoon. For the Gale Warning, from 3 PM this afternoon to 9 PM CST this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$
683 WHUS73 KGRB 281858 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1258 PM CST Fri Feb 28 2025 LMZ541>543-010300- /O.CAN.KGRB.SC.Y.0022.000000T0000Z-250228T2100Z/ /O.EXT.KGRB.GL.W.0004.250228T1858Z-250301T0300Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1258 PM CST Fri Feb 28 2025 ...GALE WARNING NOW IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Northwest winds 20 to 30 kts with gusts up to 45 kts and waves 2 to 5 ft. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan. * WHEN...Until 9 PM CST this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ TSK
968 WHUS73 KGRB 282114 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 314 PM CST Fri Feb 28 2025 LMZ541>543-010515- /O.EXT.KGRB.GL.W.0004.000000T0000Z-250301T0600Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 314 PM CST Fri Feb 28 2025 ...GALE WARNING NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Northwest winds 20 to 30 kts with gusts up to 45 kts and waves 2 to 5 ft. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan. * WHEN...Until midnight CST tonight. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ TSK
151 WHUS73 KGRB 010206 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 806 PM CST Fri Feb 28 2025 LMZ541>543-010600- /O.CON.KGRB.GL.W.0004.000000T0000Z-250301T0600Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 806 PM CST Fri Feb 28 2025 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and waves 2 to 5 ft. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan. * WHEN...Until midnight CST tonight. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$
347 WHUS73 KGRB 010547 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1147 PM CST Fri Feb 28 2025 LMZ541>543-011400- /O.EXP.KGRB.GL.W.0004.000000T0000Z-250301T0600Z/ /O.NEW.KGRB.SC.Y.0023.250301T0600Z-250301T1800Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1147 PM CST Fri Feb 28 2025 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST SATURDAY... ...GALE WARNING WILL EXPIRE AT MIDNIGHT CST TONIGHT... * WHAT...Northwest winds 20 to 25 kt with gusts up to 30 kt and waves 2 to 5 ft expected. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan. * WHEN...Until noon CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Kurimski
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Feb 27, 12:00 PM CST, 1 hour 50 minutes earlier. Its key messages:
- Light snow accumulations will be possible on Friday and Friday night across northern Wisconsin. There is a 40-70% chance of more than an inch of snow near the Upper Peninsula border. Snow covered or slippery roads, bridges, and sidewalks will be possible.
- Northwest or north winds will become strong and gusty on Friday afternoon and evening when gusts from 30 to 40 mph will be possible.
- Above normal temperatures will continue through Friday. The mild temperatures will cause some break up of river ice, which will increase the threat for ice jams on area rivers.
- Travel impacts will be possible during the Tuesday through Wednesday time frame due to accumulating snow over parts of the region. Anyone with travel plans during this time is advised to monitor future forecasts.
Area forecast discussion, Feb 27, 12:00 PM CST, 1 hour 50 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1200 PM CST Thu Feb 27 2025 Updated aviation portion for 18Z TAF issuance .KEY MESSAGES... - Light snow accumulations will be possible on Friday and Friday night across northern Wisconsin. There is a 40-70% chance of more than an inch of snow near the Upper Peninsula border. Snow covered or slippery roads, bridges, and sidewalks will be possible. - Northwest or north winds will become strong and gusty on Friday afternoon and evening when gusts from 30 to 40 mph will be possible. - Above normal temperatures will continue through Friday. The mild temperatures will cause some break up of river ice, which will increase the threat for ice jams on area rivers. - Travel impacts will be possible during the Tuesday through Wednesday time frame due to accumulating snow over parts of the region. Anyone with travel plans during this time is advised to monitor future forecasts. && .DISCUSSION... Issued at 254 AM CST Thu Feb 27 2025 Short Term...Today...Tonight...and Friday A surface trough and mid level shortwaves will bring chances for light precipitation today (10-30%). Precipitation type will mainly be snow across the north with a mix of rain and snow across the south this morning and mainly rain by the afternoon. Highs today are expected to range from the middle 30s across the north, with lower 30s across central and east-central Wisconsin. A brief ridge of high pressure will keep the weather dry this evening, before a deepening low pressure system dives southeast through the northwest Great Lakes late tonight over Lake Huron by Friday afternoon. The deepening low will cause a very tight pressure gradient across the western Great Lakes region with gusty winds starting late tonight/early Friday morning and lasting through Friday afternoon. Winds will start out southerly Friday morning, then veer to the west or northwest by Friday afternoon. Winds will gust to 30 to 40 mph at times on Friday, especially across central and east-central Wisconsin. Further north winds will be lighter as these areas will be closer to the surface low. In addition to the wind, a mix of rain and snow will fall across the region. The best chance for all snow will be across north- central Wisconsin, with the best chance for rain across east- central Wisconsin. Precipitation chances will also be higher across the north (60-80%) where the best moisture and dynamics will reside with the lowest chances (20-40%) across central and east-central Wisconsin farther away from the best forcing and moisture. Snowfall amounts late tonight into Friday could amount to an inch or two across the far north. Lows tonight are expected to range from the lower 20s across the north to around 30 across central and east-central Wisconsin. Highs on Friday are expected to range from around 40 across the north, to around 50 across the Fox Valley. Long Term...Friday Night Through Wednesday Focus of this forecast mainly revolves around the snow accumulation and strong wind potential on Friday night. Intense low pressure will be quickly moving across northern Lower Michigan on Friday evening. North winds will be increasing behind the cyclone which will create strong cold advection dropping 850mb temps to about -20C. The steepening low level lapse rates via cold advection combined with 17 mb/6 hour pressure rises and 850mb winds of 40-45 kts will result in strong gusty winds across the region on Friday evening. Gusts to 40 mph appear possible, which will likely result in near gale force gusts over the Door Peninsula. Lake effect snow showers will ramp up over north-central WI on Friday evening when a brief 6-9 hour window for favorable accumulations will occur. Wind trajectories are close to due north (360 degrees), so the brief window may only result in minor accumulations near the Vilas county-U.P. border of an 1-2 inches. Arctic high pressure will build across the region on Saturday and Sunday when temperatures cool to near or slightly below normal. A strong cyclone remains forecast to traverse the region during the Tue-Wed time frame. Warm air will surge into the region ahead of the cyclone on Tuesday, but then colder air will filter from northwest to southeast as the surface low passes on Tuesday night and Wednesday. The colder air will support precip changing from a wintry mix or rain to snow and some accumulations across the region. && .AVIATION...for 18Z TAF Issuance Issued at 1159 AM CST Thu Feb 27 2025 MVFR to low VFR through this afternoon with northwest wind gusts over 20 kts at times. A few snow showers are possible over the north with flurries and sprinkles farther south into central and northeast WI. A lull this evening with mid clouds thickening, then attention is on deep clipper low tracking from Manitoba tonight to Lake Superior by Friday afternoon. Primary snow from this system will stay north of RHI, though a brief period of light snow or even some rain mixed in, could occur there late tonight through Friday morning. Plan on MVFR cigs on Friday central to north-central WI, with VFR elsewhere. Main impact from this system will be strong, gusty winds. Initially strongest winds will be aloft, leading to widespread LLWS 50+ kts after midnight into Friday morning. Eventually, stronger winds will mix down. Gusts over 35 kts are possible at all the TAF sites late Friday morning through Friday afternoon. && .GRB WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION.....Kurimski/MPC AVIATION.......JLA
Hazardous weather outlook, Feb 27, 2:54 AM CST, 10 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 254 AM CST Thu Feb 27 2025 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-280900- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 254 AM CST Thu Feb 27 2025 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Light snow accumulations will be possible on Friday and Friday night across far northern Wisconsin. There is a 40-70 percent chance of more than an inch of snow over far northern Wisconsin. Snow covered or slippery roads, bridges, and sidewalks will be possible. Mild temperatures through Friday may cause some break up of river ice, which could increase the threat for ice jams on area rivers. Travel impacts will be possible during the Tuesday through Wednesday time frame due to accumulating snow over parts of the region. Anyone with travel plans during this time is advised to monitor future forecasts. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. LMZ521-522-541>543-280900- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 254 AM CST Thu Feb 27 2025 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There is a chance of gale force gusts along the Lake Michigan shoreline on Friday afternoon and evening. Kurimski/MPC
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 12:55 PM CST | Wind Advisory | GRB | Brown, Calumet, Door, Kewaunee, Manitowoc, Marathon and 7 more | 35 hr |
| Feb 27, 1:50 PM CST | Small Craft Advisory | GRB | 23 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.